Oregon, 2005High Wind in Oregon, December 25, 2005
December 25, 2005 · NWS MFR · 3 events in 1 county or zone
A High Wind Warning for Oregon zones ORZ021/022 was issued at 25/1005 PST, effective from 25/1500 through 26/0000 PST. It was cancelled at 25/2149 PST.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning for Oregon zones ORZ021/022 was issued at 25/1005 PST, effective from 25/1500 through 26/0000 PST. It was cancelled at 25/2149 PST. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 25, 8:50 AM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Dec 25, 8:50 AM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST SUN DEC 25 2005
.DISCUSSION...A HIGH POP/LOW QPF SITUATION TODAY WITH PERIODS OF
LIGHT RAIN MAINLY IN SOUTHERN SISKIYOU COUNTY NEAR MOUNT SHASTA.
SNOW LEVELS WILL BE ABOVE 5500 FEET TODAY. WINDS WILL REMAIN STRONG
AND GUSTY NEAR THE COAST AND IN THE SHASTA VALLEY TODAY AS A STRONG
COLD FRONT APPROACHES THE COAST.
SNOW LEVELS WILL DROP AND PRECIPITATION INTENSITY WILL INCREASE THIS
EVENING. SNOW LEVELS WILL FALL BELOW 4500 FEET OVERNIGHT WITH THE
HEAVIEST PRECIPITATION IN SW OREGON AND NW CALIFORNIA. 8-16 INCHES OF
SNOW POSSIBLE ABOVE 4500 FEET IN SISKIYOU COUNTY. AMOUNTS ELSEWHERE
WILL BE AT LOW END OF ADVISORY CRITERIA...3-8 INCHES IN THE CASCADES
AND SISKIYOUS AND 1-5 INCHES ON THE EAST SIDE BY THE TIME SNOWFALL
DIMINISHES LATE MONDAY MORNING.
A TEMPORARY BREAK BETWEEN SYSTEMS MONDAY NIGHT UNDER A WEAK RIDGE
BEFORE ANOTHER STRONG LOW APPROACHES FROM THE WEST TUESDAY MORNING.
A WARM FRONT WILL BRING LIGHT TO MODERATE PRECIP TUESDAY WITH SNOW
LEVELS RISING TO AROUND 5500 FEET. THE TRAILING COLD FRONT PACKS
QUITE A WALLOP WEDNESDAY WITH THE POTENTIAL FOR HIGH WINDS...HEAVY
SNOW ABOVE 5000 FEET...AND RIVER FLOODING. SNOW LEVELS WILL DROP TO
AROUND 3500 FEET BEHIND THE FRONT WEDNESDAY NIGHT. BUT WITH SHOWERS
EXPECTED...ONLY UP TO A COUPLE MORE INCHES OF SNOW IS EXPECTED.
THE GFS IS A LITTLE FASTER THAN THE ECMWF WITH THE NEXT STRONG LOW
BUT HAVE LEANED TOWARD THE GFS WITH ITS DEPICTION OF ANOTHER STRONG
LOW ARRIVING FRIDAY WITH FREQUENT PERIODS OF PRECIPITATION OVER THE
NEW YEARS WEEKEND.
&&
.AVIATION...GENERALLY VFR CONDITIONS EXPECTED TODAY WITH WIDESPREAD
LIGHT TO MODERATE RAIN. GUSTY SOUTH WINDS AT THE COAST. IFR/MVFR
CONDITIONS TONIGHT WITH WIDESPREAD MODERATE TO HEAVY PRECIPITATION
DEVELOPING AT THE COAST...CONTINUING THROUGH EARLY MONDAY MORNING.
HIGHER TERRAIN OBSCURED BY WEATHER.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING...ZONES 21-22 3 PM TO 12 AM THIS EVENING.
SMALL CRAFT ADVISORY...FLORENCE TO CA BORDER 0-60 NM.
SNOW ADVISORY...ZONES 027>31 TONIGHT.
CA...WINTER STORM WARNING...ZONES 80-82-83 ABOVE 4500 FT TONIGHT.
GALE WARNING...OR/CA BORDER TO PT ST GEORGE 0-60 NM.
WIND ADVISORY...SHASTA VALLEY THIS EVENING.
SMALL CRAFT ADVISORY...OR BORDER TO PT ST GEORGE CA 0-60 NM.
SNOW ADVISORY...ZONES 81-84-85 ABOVE 4500 FT TONIGHT.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 25, 11:22 AM PST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1122 AM PST SUN DEC 25 2005
ORZ021-022-261930-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1122 AM PST SUN DEC 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
TONIGHT. SEE PDXNPWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A STRONG LOW PRESSURE SYSTEM TUESDAY AND WEDNESDAY IS EXPECTED
TO BRING STRONG WINDS AND SIGNIFICANT RAIN.
CAZ080-083-261930-
WESTERN SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
1122 AM PST SUN DEC 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM
MONDAY FOR ELEVATIONS ABOVE 4500 FEET. SEE PDXWSWMFR FOR FURTHER
INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A STRONG LOW PRESSURE SYSTEM TUESDAY AND WEDNESDAY IS EXPECTED
TO BRING SIGNIFICANT RAIN AND SNOW.
CAZ081-084-085-ORZ028>031-261930-
CENTRAL SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1122 AM PST SUN DEC 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM MONDAY
FOR ELEVATIONS ABOVE 4500 FEET. SEE PDXWSWMFR FOR FURTHER
INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A STRONG LOW PRESSURE SYSTEM TUESDAY AND WEDNESDAY IS EXPECTED
TO BRING SIGNIFICANT RAIN AND SNOW.
ORZ024-026-261930-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
1122 AM PST SUN DEC 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HIGH WATER ON THE APPLEGATE RIVER MAY FLOOD LOW LYING BRIDGES.
HIGH WATER ON THE ILLINOIS RIVER MAY CREATE DANGEROUS RECREATION
CONDITIONS. SEE PDXFLSMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A STRONG LOW PRESSURE SYSTEM TUESDAY AND WEDNESDAY IS EXPECTED
TO BRING SIGNIFICANT RAIN AND SNOW.
SARGEANT
High Wind, Curry County Coast
- When
- December 25, 2:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 25, 6:00 PM PST to 7:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 44 kt (51 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 25, 7:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 25, 20051 death · 1 event
- Strong Wind in Washington, December 25, 20051 injured · $400,000 · 6 events
- Wildfire in Oklahoma, December 25 to 28, 2005$150,000 · 1 event
- Dense Fog in Kansas, December 25 to 26, 200512 events
- Debris Flow and Lightning Strike in California, December 25 to 26, 2005$1,000 · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, December 25, 20051 event
- Marine Thunderstorm Wind in Gulf of Mexico, December 25, 20051 event
- Wildfire in Oklahoma, December 25 to 31, 20051 event
- Wildfire in Oklahoma, December 25, 20051 event
- High Wind in Montana, December 25, 200556 kt wind · 1 event
- Winter Storm in California, December 25 to 26, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484654, 5484656, 5484655.